From Beaulah Erens

Question

Hi, I’m 23 years old and ever since I can remember I’ve had dark patches on my under arms. My neck area is also dark. What could be the cause of this and is there anything I can use for it?

Submitted by Beaulah Erens on 14 December 2016

Answer

Thank you for your inquiry, Beaulah. Pigmentation can be caused by a number of triggers. What is quite common, especially among people with darker skin types, is the occurrence of post-inflammatory hyperpigmentation (PIH). This happens when the skin becomes injured, and the body pigments in that area as a protective mechanism. So under the arms, if you wax or shave, you are injuring the skin and therefore that area will pigment. In your neck, it is quite common to get PIH if you are wearing collars or scarves regularly, due to the heat  and the friction caused in the neck by the clothing. You can use a tyrosinase inhibitor to help suppress the pigmentation from forming. Something  like Brighter Concentrate by Lamelle works very well on the body. It is also advisable (especially in your neck area) to ensure that you are using a broad spectrum SPF every day.

Want to ask a question? Sign in here sign up now

More Questions

Question from Meghan

Question

Hi Dr Allem, I have very sensitive lips. When I wear lipstick my lips become extremely dry and they peel the next day. Can you recommend a product to help and maybe even a lipstick brand that I could wear? Thanks so much!

View the answer

| Submitted by Meghan on 11 December 2017

Question from From Matshepiso Daemane

Question

Is Even & Lovely a dermatologically tested?

View the answer

| Submitted by From Matshepiso Daemane on 11 December 2017

Question from Cindi

Question

Hi, I recently developed a rash on the side of my underarm (just outside of the underarm area). I thought it was just heat or friction, but it has been a week and it has not gone away or shown any change. It doesn’t hurt, but its sensitive, red ans makes me feel self conscious in strappy shirts. Is there something else that could’ve caused this and what is the best way to treat it?

View the answer

| Submitted by Cindi on 23 November 2017

Question from Chandni Jivan

Question

Is it normal for your skin to peel after using a liquid foundation?

View the answer

| Submitted by Chandni Jivan on 23 October 2017

Question from Nobahle Sibanyoni

Question

Hello Dr M.

I have major sensitive skin with terrible discoloration, and now I have developed a massive rash that and with all the products that I have tried both natural and chemical based, my face just burns and since it is sensitive to every thing I have tried, it has now gotten flaky and I also have hyper-pigmentation. I was told to get persivate cream and cetaphil clanser and lotion, but my skin burns and dries after moisturizing. what should I do next?

View the answer

| Submitted by Nobahle Sibanyoni on 23 October 2017

BeautySouthAfrica - your pre-shop stop for all things beauty

Beautysouthafrica.com is South Africa’s most comprehensive online beauty magazine and your pre-shop stop for product information and reviews. From the latest international make-up trends to the hottest new products on the market, we offer insights into the glamorous world of beauty. Join like-minded beauty fanatics in our loyalty program and earn points, trial beauty products and share your experiences.

Become a beauty addict!

Get great deals and climb the ladder to a Gold Star!

×

Sign In

×